3 months after hyaluronic acid injection, changes in lip color and skin on upper lip. (photos)

I'm 3 months after filling my upper lip with hyaluronic acid. I've noticed a bit of small white dots on the skin (strech marks?) and today i noticed that my lip became darker and small spots that look like bruises...I'm a bit scared though i don't feel any different. Is it possible that something's wrong? Or does the acid begin to disappear? Should i see a dermatologist? Thank you!

Doctor Answers 1

Lip augmentation

Hey Drasticmermaid!

in the photo above, I think your lips look really great! I'm not able to see the white bumps on your lips on my screen. That doesn't mean they aren't there though- They are not likely caused by the juvederm, but could be some other skin condition. They are not stretch marks. 

I do see just a little bit of darkening in your lips- this could be bruising but it's unlikely- I've had some patients bruise (light mark for a couple months) but it's very unlikely. 

Many people don't examine their lips closely until after they have had a treatment (like filler) so it's possible that there was some discoloration on your lips even before the treatment. 

As with any concerns that you may have, return to your injector and discuss things with them. They know you and your medical history well and can do a physical exam on this area .

Hope this helps!

Dr. Robb

Evans Physician
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.